Jump to content
CrazyBoards.org

Increasing lamictal (lamotrigine)


Recommended Posts

Pdoc raised my lamictal from 200 to 250 mgs for mood stabilization. Has anyone noticed a difference when tirating up to 250? He raised it due to me feeling a bit racy & irritable.

Link to comment
Share on other sites

Short answer: Yup.

On the other hand, I'm at 575 mg and we're still tweaking. I'm on heavy duty hormones, so in reality getting 1/2 that amount in my system. I feel a difference with every increase. By the time I do an increase, I'm pretty irritable and racy (sometimes even depressed).

Hope you feel better soon.

revlow

Link to comment
Share on other sites

Heya scatty,

1. 300 is way better than 225 was. Then again, I was on hormones (birth control) so 225 was more like 112.5. So 300 is a *lot* more than 112.5.

2. I'm going to post sometime tonight I think about anxiety. I'm on Seroquel now, b/c the Lamictal didn't do *squat* for the anxiety.

--ncc--

Link to comment
Share on other sites

I noticed a modest effect at 300mg, and a very good one at 400mg, which is where I am now. But you're talking to a guy who eventually needed 300mg trazodone just for sleep.

Then again, my manly hormones are probably low enough to overlap with that of many women's. I was told my testosterone level was low to average... for an 80 year old man.

This may explain a few things.

Link to comment
Share on other sites

OT, but...

Then again, my manly hormones are probably low enough to overlap with that of many women's. I was told my testosterone level was low to average... for an 80 year old man.

herrfous:

Have they ever said what might be the underlying cause of this? I know of at least one area that is generally fixable (pituitary related).

Link to comment
Share on other sites

OT, but...

herrfous:

Have they ever said what might be the underlying cause of this? I know of at least one area that is generally fixable (pituitary related).

Checked everything pituitary-related last year, primarily for cortisol concerns but also for anything else (came out negative).

Going to see an endocrinologist next month about this, was told by some other docs at random to consider Klinefelter syndrome (i.e. having an extra X chromosome; i.e. being 47XXY instead of a normal 46XY male).

I alerted my mother that Klinefelter might be the problem, at which point she suddenly and adamantly started commanding me to not talk or think about it again. All mothers are subject to denial, I know, but I have a feeling she's hiding something very important from me.

ooooh deep dark secrets from my past,

--herrfous

Link to comment
Share on other sites

I alerted my mother that Klinefelter might be the problem, at which point she suddenly and adamantly started commanding me to not talk or think about it again. All mothers are subject to denial, I know, but I have a feeling she's hiding something very important from me.

ooooh deep dark secrets from my past,

--herrfous

Eeech. *Mom*...come on!

Glad you'll be seeing an endocrinologist. Keep me posted.

revlow.

</end threadjack> ;)

Link to comment
Share on other sites

Heya herrfous,

Interesting to see what comes out of your investigations -- someone doing karyotypes on you?

Something a bit odd about mom's response, not sure what's the significance though.

--ncc--

Link to comment
Share on other sites

Thanks all. Getting a bit ramped up but think it's the wellbutrin. Pdoc wants to drop it anyway. I'm seeing a very mild effect form the increase in lamictal. Hopefully I won't have to raise my risperdal too. I appreciate the responses.

Link to comment
Share on other sites

Endocrine issues affect moods in a serious way. I dropped my afternoon T-3 (thyroid) early in December. Within a few weeks I was depressed, and when I saw my new pdoc in early January he increased my lamictal from 300 to 400. I was better for a while, but in February my sleep deteriorated and I started having afternoon episodes of paranoia and anxiety. In April he said to try dropping my Wellbutrin; within a few weeks of that the daily bouts of paranoia and anxiety turned to rage. I went back on the wellbutrin, which toned it down a bit, but was still pretty hideous in the afternoons. He decided to have me wait to see if the meds kicked in better.

Finally, a month ago, I went through my mood & medication journal and noticed the timing of the T-3 drop. I went to my hormone nurse, who put me back on T-3. Within a few days the afternoon nightmares completely went away.

I've had terrible depression from estrogen supplements, and better control of moods from taking progesterone. All this stuff is very powerful in the body. Maybe all you need is a little supplementation of testosterone. Here's hoping...

Link to comment
Share on other sites

I just raised my 200 to 250 and I'm having breakthrough SOMETHING at night. Eye-rolling, brain freaking out, fast hitting depression. I can't explain it, but AHHHHH. That explains it.

I hope this goes away. The damn night sweats are back. ;)

Link to comment
Share on other sites

It's fairly common knowledge that increasing Lamictal tends to cause irritability. This kid I know is on 1500mg for epilepsy (and, as I posted somewhere yesterday, he was an asshole BEFORE the Lamictal), and his mom said he takes... crap I'm not sure what it was... I want to say it was vitamin B6? Or B2? Or something, that helps with that. Sorry I'm not sure exactly what. But maybe ask your doctor about a B-vitamin, if your irritability becomes bothersome?

Wild-ass guess here, but I do believe that B6 (inositol) is the only one to have relatively direct psychomodulating effects. Has something to do with the modulation of acetylcholine in some parts of the brain.

I've also had reports of people taking it in order to get high, or more often, taking it to purportedly 'enhance' the highs of other psychoactives.

These same people also say that B6 is a 'dream potentiator', meaning I guess it increases the amount and/or intensity of REM sleep. Sounds vaguely of a cholinergic to me, and possibly a norepinephrine-depleter.

Anyways, I'm going to stop there before getting into the REALLY serious dorkage.

--herrfous

Link to comment
Share on other sites

I never really noticed the small adjustments, like a 25, but a 50 I'd notice. Right now my hands are shaking and I'm not sure why- I did take my morning meds. Maybe I need my afternoon Klonopin, or maybe it is damn Zyprexa making me HUNGRY?

Anyway, about Lamictal, if you're taking the Pill or another form of hormonal contraception then you need to know that the amount of drug in your blood that helps you is half of what you take. I was taking 400, and it was effectively 200. Now I take 300 (my pdoc has a theory about lowering meds. I'll keep you posted when I go batshit!). So it is 150 in my body.

Lamictal is a good drug. It is the only one of my crazy meds that I haven't had any side-effects from.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...